Alert archive / Texas / Flash Flood Watches in 2008

Flash Flood Watch 1, NWS Lake Charles, LA

August 5, 2008Hardin County, Texas

NWS Lake Charles, LA issued this flash flood watch at Aug 5, 2008, 3:43 AM CDT for Hardin County, Texas. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2008, 3:43 AM CDT (08:43 UTC)
Expired
Aug 5, 2008, 4:54 PM CDT
In force
13 hr
Issued by
NWS Lake Charles, LA
Flood severity
None

County Hardin County, TX

The radar

The Lake Charles radar (KLCH), 115 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 391 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
2835 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Aug 4, 11:37 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Aug 4, 11:37 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1137 PM CDT MON AUG 4 2008

.DISCUSSION...
EDOUARD MOVING THROUGH THE COASTAL WATERS OF SOUTHWEST LOUISIANA
AT THIS TIME. CURRENT DIRECTION OF MOVEMENT IS 290 AT 8 MPH. THE
OUTER RAIN-BANDS ARE SWEEPING ACROSS VERMILION BAY AND THE COASTAL
PARISHES AROUND THE BAY...FROM VERMILION PARISH TO ST MARY PARISH.

REPORTS FROM SOUTH MARSH 239... 63 MPH WITH GUSTS TO 77 MPH
ALTHOUGH THE PLATFORM IS 50 FEET ABOVE SEA LEVEL. AS EDOUARD MOVES
WESTWARD RAIN-BANDS WILL SWEEP ACROSS COASTAL PARISHES AND COUNTIES
THROUGH THE OVERNIGHT HOURS.

LOOKING TO SEE RAINFALL TOTALS AROUND FOUR INCHES SOUTH 0F THE
I-10 CORRIDOR WHILE NORTH OF THE I-10 CORRIDOR WILL GET RECEIVE
LESS THAN THREE INCHES WITH RAINFALL TOTALS TAPERING OFF TO LESS
THAN AN INCH ACROSS CENTRAL LOUISIANA.

TIDES AT SABINE PASS ARE RUNNING ABOUT ONE FOOT ABOVE NORMAL WITH
LOW TIDE AROUND 12:43 AM. HIGH TIDES EXPECTED ALONG THE COAST OF
SW LA AND SE TX AROUND 5 AM. WINDS ARE CURRENTLY NE AT 15 TO 20
MPH WHICH IS HELPING TO PUSH THE WATER OUT.

&&

.AVIATION...
STRONGER WINDS AND LOWER CEILING SOUTH OF THE I-10 CORRIDOR
THROUGH STORM PASSAGE.

&&

.MARINE...
ALL MARINE CRAFT SHOULD BE IN PORT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  86  76  91  73 /  80  90  10  20  10
KBPT  76  86  76  90  74 / 100  90  20  20  10
KAEX  74  91  72  95  72 /  20  30  10  10  10
KLFT  75  88  73  93  75 /  20  40  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: CAMERON...
     IBERIA...ST. MARY...VERMILION.

     HURRICANE WATCH FOR THE FOLLOWING ZONES: CAMERON...VERMILION.

     TROPICAL STORM WIND WARNING UNTIL 3 AM CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: CALCASIEU.

TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: JEFFERSON...
     ORANGE.

     HURRICANE WATCH FOR THE FOLLOWING ZONES: JEFFERSON...ORANGE.

     TROPICAL STORM WIND WARNING UNTIL 3 AM CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: HARDIN.

GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
     FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     HURRICANE WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...WATERS
     FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO
     60 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM.

&&

K. KUYPER
Hazardous weather outlook, Aug 4, 5:40 AM CDT, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
540 AM CDT MON AUG 4 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-051045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
540 AM CDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
TROPICAL STORM EDOUARD WILL CONTINUE A WESTWARD TRACK ACROSS THE
NORTHWEST GULF...EXPECTED TO MAKE LANDFALL AROUND SUNRISE TUESDAY
IN THE GALVESTON AREA. MAIN IMPACTS FROM THE SYSTEM WILL BE CONFINED
TO THE THE SOUTHERN PORTION OF THE AREA...ALONG AND SOUTH OF THE
INTERSTATE 10 CORRIDOR. 2 TO 4 INCHES OF RAINFALL WILL BE POSSIBLE
ALONG THE IMMEDIATE COAST WITH ISOLATED HIGHER AMOUNTS. ISOLATED
TORNADOES WILL BE POSSIBLE PARTICULARLY LATE THIS AFTERNOON AND
TONIGHT AS THE SYSTEM TRACKS PARALLEL TO THE COAST WITH ASSOCIATED
RAIN BANDS MOVING INLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WITH THE DEPARTURE OF EDOUARD TUESDAY...HIGH PRESSURE IS EXPECTED
TO BECOME REESTABLISHED OVER THE REGION WITH LIMITED CHANCES FOR RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:47 PM CDTRiver Flood WarningLCHCalcasieu23 hr
Aug 4, 8:47 PM CDTRiver Flood WarningLCHCalcasieu23 hr

Nearby

Flash Flood Watches in Texas, 2008Flash Flood Watches in Louisiana, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.